MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CMOS VIDEO RHINO-LARYNGOSCOPE

KARL STORZ SE & CO. KG CMOS VIDEO RHINO-LARYNGOSCOPE
Model Number 11102CM
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that equipment does not display image.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Additional information is provided in section b5 and d10.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
New information received on (b)(6) 2025 that the customer reported the following additional details: the flexible endoscope (11102cm) worked great but they connected it for internal training team, the telepack (tp101) did not display the image.The malfunction occurred during internal training, no associated procedure, no patient involvement.The initial assessment as reportable malfunction is not impacted.
 
Additional Manufacturer Narrative
An incorrect address was provided in section g1 in the initial report.This supplemental report is to provide the correct contact information for this section.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: 11102cm / cmos video-rhino-laryngoscope, 2.9 mm: the device was returned on 03.03.2025.A visual and functional test was carried out on the endoscope.The endoscope has a cut and a bruise in the shaft and the distal head is deformed, causing the bonding to come loose and the head to leak.The vertebrae are deformed, and a rivet is missing.The angle cover is perforated.The fixing nut of the lever is scratched, which could be an indication of a third-party repair.The sensor is damaged so there is no image.The causes of these problems are due to usage errors or/and wear.The labelling was found to contain adequate instructions and warnings.Tp101 / tele pack +: the device in question was not returned to karl storz tuttlingen.Therefore, a technical inspection was not possible.Due to the several defects of product 11102cm it could be assumed, that product tp101 is not causative to the described failure.Summary: the error described by the customer " the equipment does not display image" could be confirmed and assigned to product 11102cm.The cause of the image failure is that the vertebrae distal link is deformed and rivet missing.At this place image sensor flex pcb damaged, what caused image failure.For this reason, a user misuse error is to be assumed which led to the missing image.The failure of the image is not due to a production error.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CMOS VIDEO RHINO-LARYNGOSCOPE
Common Device Name
CMOS VIDEO RHINO-LARYNGOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key21644465
Report Number9610617-2025-00463
Device Sequence Number7574169
Product Code EOB
UDI-Device Identifier04048551402405
UDI-Public04048551402405
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
K182186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11102CM
Device Catalogue Number11102CM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer03/14/2025
04/14/2025
01/11/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date03/20/2025
04/17/2025
05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TP101.
Patient SexUnknown